The Annals of Probability

On Some Two-Sex Population Models

Soren Asmussen

Full-text: Open access

Abstract

Let $M_t$ be the number of males and $F_t$ the number of females present at time $t$ in a population where births take place at rates which at time $t$ are $mR(M_t, F_t)$ and $fR(M_t, F_t)$ for males and females, respectively. Assume that $R$ has the form $R(M, F) = (M + F)h(M/(M + F))$ with $h$ sufficiently smooth at $m/(m + f)$. A Malthusian parameter $\lambda$ and a random variable $W$ such that $e^{-\lambda t}M_t\rightarrow mW, e^{-\lambda}F_t\rightarrow fW$ a.s. are exhibited, the rate of convergence is found in form of a central limit theorem and a law of the iterated logarithm and an asymptotic expansion of the reproductive value function $\tilde{V}(M, F) = E(W\mid M_0 = M, F_0 = F)$ is given. Also some discussion of an associated set of deterministic differential equations is offered and the stochastic model compared to the solutions.

Article information

Source
Ann. Probab., Volume 8, Number 4 (1980), 727-744.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176994662

Digital Object Identifier
doi:10.1214/aop/1176994662

Mathematical Reviews number (MathSciNet)
MR577312

Zentralblatt MATH identifier
0442.60080

JSTOR
links.jstor.org

Subjects
Primary: 92A15
Secondary: 60J80: Branching processes (Galton-Watson, birth-and-death, etc.) 60J85: Applications of branching processes [See also 92Dxx]

Keywords
Population model problem of the sexes marriage function Malthusian parameter reproductive value deterministic differential equation pure birth process almost sure convergence central limit theorem law of the iterated logarithm moment expansion

Citation

Asmussen, Soren. On Some Two-Sex Population Models. Ann. Probab. 8 (1980), no. 4, 727--744. doi:10.1214/aop/1176994662. https://projecteuclid.org/euclid.aop/1176994662


Export citation